Alert archive / Florida / Special Marine Warnings in 2021
Special Marine Warning 242, NWS Key West, FL
NWS Key West, FL issued this special marine warning at Oct 22, 2021, 7:34 PM EDT. It was in force for 56 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Oct 22, 2021, 7:34 PM EDT (23:34 UTC)
- Expired
- Oct 22, 2021, 8:30 PM EDT
- In force
- 56 min
- Issued by
- NWS Key West, FL
- Area
- Storm-based polygon
- Hail
- 0.0 in
- Wind
- 34.0 mph
What forecasters said that day
The local office's own words before this special marine warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Key West, FL wrote its last area forecast discussion before this special marine warning went out at Oct 22, 3:03 PM EDT, 4 hours 31 minutes earlier.
Area forecast discussion, Oct 22, 3:03 PM EDT, 4 hours 31 minutes before
Area Forecast Discussion National Weather Service Key West FL 303 PM EDT Fri Oct 22 2021 .DISCUSSION... Quite the cloudy day across the Florida Keys today. A multitude of weather phenomenon has been occurring throughout the day, providing plenty of clouds and precipitation scattered about. First we'll start in the east where gentle upglide has been fueling showers and isolated thunderstorms across the eastern two-thirds of the CWA. Meanwhile in the west, a shortwave earlier this morning kicked off a complex of showers and thunderstorms that has been slowly migrating east to northeast. This complex is catching up to the gentle upglide and actually enhancing as it approaches the lower Keys. It recently produced wind gusts near 20 knots at Sand Key Light along with some lightning strikes. The aforementioned upglide is in association with an inverted trough located between the Bahamas and Cuba that is slowly moving northwestward. This inverted trough is also bringing with it tropical moisture. This morning's 12Z sounding continued to show an upward trend in PWat values, recording 1.8 inches. Additional moisture is expected and models are indicating that around 2 inch PWats will push into our area by this weekend. Meanwhile, aloft a long wave trough is entering the west U.S. coast and Mexico and will continue to push east. As it moves east through the weekend, the flow over the Keys will become weakly cyclonic. The combination of the deep tropical moisture with the weak broad cyclonic flow aloft will maintain an active wet pattern for the Florida Keys and surrounding waters through at least Monday. Thereafter, the longwave trough will push off the east coast of the U.S. and be replaced with a transiting ridge. This will bring a sharp cut-off to the moisture and allow for a brief period of dry weather. Beyond Wednesday, models have been suggesting that a front will surge southeast and pass through the Sunshine State, including the Florida Keys. Both the GFS and ECMWF show a front, though timing remains slightly in question. For now will have higher than normal rain chances but will stay middle of the road for now until the finer details can be ironed out. Should this frontal passage pan out, we could see dew points drop below 65 degrees. && .MARINE... No watches, warnings, or advisories are in effect. Numerous showers and scattered thunderstorms are moving across the Florida Keys coastal waters. Mariners can expect higher winds and seas in and around thunderstorms. Outside of convection light to gentle northeast to east breezes will prevail through the overnight. An inverted trough is approaching from the southeast and will bring an influx of moisture and freshening breezes through the weekend. Higher than normal chances for showers and thunderstorms will persist through the period. Winds slacken Monday and will remain light to gentle through Wednesday ahead of a potential approaching front. && .AVIATION... As advertised, shower and thunderstorm activity increased in coverage during the past couple of hours near both the EYW and MTH terminal. This activity will decrease during the evening hours, moreover, VCTS conditions are included in the current terminal forecast. Otherwise, winds will be out of the northeast to east between 4 to 8 knots, however, winds can gust up to 20 knots in association with thunderstorms and their outflows. && .CLIMATE... In 2008, the daily record rainfall of 7.30" was recorded in Key West. Precipitation records date back to 1871. && .PRELIMINARY POINT TEMPS/POPS... Key West 83 78 83 77 / 60 70 60 70 Marathon 84 78 84 77 / 60 60 60 60 && .KEY WATCHES/WARNINGS/ADVISORIES... FL...None. GM...None. && Public/Marine/Fire...LIW Aviation/Nowcasts....KR Data Acquisition.....AP Visit us on the web at weather.gov/key Follow us on Facebook and Twitter at: www.facebook.com/nwskeywest www.twitter.com/nwskeywest
Hazardous weather outlook, Oct 22, 6:02 AM EDT, 13 hours 32 minutes before
Hazardous Weather Outlook National Weather Service Key West FL 602 AM EDT Fri Oct 22 2021 FLZ076>078-GMZ031>035-042>044-052>055-072>075-231015- Monroe Upper Keys-Monroe Middle Keys-Monroe Lower Keys- Florida Bay including Barnes Sound, Blackwater Sound, and Buttonwood Sound- Bayside and Gulf side from Craig Key to west end of Seven Mile Bridge- Gulf waters from East Cape Sable to Chokoloskee 20 to 60 NM out and beyond 5 fathoms- Gulf of Mexico including Dry Tortugas and Rebecca Shoal Channel- Gulf of Mexico from west end of Seven Mile Bridge to Halfmoon Shoal out to 5 Fathoms- Hawk Channel from Ocean Reef to Craig Key out to the reef- Hawk Channel from Craig Key to west end of Seven Mile Bridge out to the reef- Hawk Channel from west end of Seven Mile Bridge to Halfmoon Shoal out to the reef- Straits of Florida from Ocean Reef to Craig Key out 20 NM- Straits of Florida from Craig Key to west end of Seven Mile Bridge out 20 NM- Straits of Florida from west end of Seven Mile Bridge to south of Halfmoon Shoal out 20 NM- Straits of Florida from Halfmoon Shoal to 20 NM west of Dry Tortugas out 20 NM- Straits of Florida from Ocean Reef to Craig Key 20 to 60 NM out- Straits of Florida from Craig Key to west end of Seven Mile Bridge 20 to 60 NM out- Straits of Florida from west end of Seven Mile Bridge to south of Halfmoon Shoal 20 to 60 NM out- Straits of Florida from Halfmoon Shoal to 20 NM west of Dry Tortugas 20 to 60 NM out- 602 AM EDT Fri Oct 22 2021 This Hazardous Weather Outlook is for the Florida Keys and adjacent coastal waters. .DAY ONE...TODAY AND TONIGHT Isolated thunderstorms are possible today and tonight. The primary thunderstorm hazard will be lightning strikes and locally heavy rainfall. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY Isolated thunderstorms will be possible. The primary thunderstorm hazards will be lighting strikes and locally heavy rainfall. Multi-day rainfall totals will exceed 2 inches, and may exceed 4 inches in some locations. .SPOTTER INFORMATION STATEMENT...
The office that day
Everything else NWS Key West, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 22, 3:58 PM EDT | Coastal Flood Statement | KEY | Monroe | 30 hr |
Nearby
Special Marine Warnings in Florida, 2021Every special marine warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.